Acetaminophen Toxicity in Your Dog or Cat

It’s likely that you have acetaminophen, better known as Tylenol, in your cabinet right now. Did you know that it can poison your pet? Below, your veterinarian Marietta, GA tells you more.

Symptoms of Acetaminophen Poisoning

The symptoms of acetaminophen poisoning are likely to appear within a few hours of ingestion by your pet. Symptoms include discolored gums, dark urine, drooling, appetite loss, abdominal pain, vomiting, and—if treatment is given quickly—coma or even death.

Treatment

Take your pet to your vet’s office immediately if you know or suspect that they’ve ingested acetaminophen tablets. Your pet’s stomach might be flushed or vomiting might be induced. If poisoning is in an advanced stage, fluid therapy and even blood transfusions might be necessary to get your pet back to full health.

Preventing the Issue

You’ll want to prevent poisoning by acetaminophen if at all possible. Fortunately, it’s as easy as restricting your pet’s access to any and all medication. Put medicine in a closed cabinet where pets can’t reach, rather than leaving it out on the countertop. When giving your pet their own medications, follow the instructions to the letter.

Learn more about medication toxicity by calling your vets Marietta, GA.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>